MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the lens was not implanted.If explanted, give date: not applicable, as the lens was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a z9002, 15.0 diopter intraocular lens (iol) was damaged when removed from packaging.There was no patient contact.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation ¿ yes, returned to manufacturer on 2/4/2019.Device returned to manufacturer ¿ yes.Device evaluation: the return product z9002 was received and visually inspected.Results revealed one lens haptic observed distorted.There is no issue with the other lens haptic.Some particles and viscoelastic residues were observed in the lens optic but no damages.The reported issue was verified as haptic damaged.However, there is no evidence to suggest that the complaint sample has been affected by the manufacturing process.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found related to the complaint issue reported.The product was manufactured and released according to specifications.A search revealed that revealed one (1) additional investigation request for this purchase order (po) number.However the investigation request was subsequently cancelled as the issue was related to use error.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: the reported issue was verified.However, there is no evidence to suggest that the complaint sample has been affected by the manufacturing process.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
1700 east st. andrew place
santa ana CA 92705
MDR Report Key8132003
Report Number2648035-2018-01564
Device Sequence Number1721956
Product Code HQL
UDI-Device Identifier05050474530591
UDI-Public(01)05050474530591(17)220615
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer02/05/2019
10/25/2020
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date03/01/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005